MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The balloon ruptured circumferentially.Upon pulling the balloon out, pieces of the balloon were left inside the patient and had to be removed using a snare.However, one balloon marker had gone down to parenteral, and the user was unable to retrieve this piece.Not flow limiting, therefore the piece remained inside the patient.The procedure was completed with a new device.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The ifu states," particular care should be taken in handling the balloon to prevent damage.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Do not exceed rated burst pressure.Rupture of balloon may occur.Over-inflation may cause rupture of the balloon, with result damage to the vessel wall.¿ additionally it states, ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ the affected product was returned to assist in the investigation.Visual inspection noted that the balloon had a longitudinal and circumferential burst.Microscopic examination does not reveal any nonconformance to the balloon.There is no evidence to suggest that the balloon was not manufactured to specifications.A device history record was reviewed and four non conformances were noted.The non-conformances listed were not related to this failure.The results of this investigation are inconclusive.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6081711
Report Number1820334-2016-01229
Device Sequence Number2102315
Product Code DQY
UDI-Device Identifier10827002523538
UDI-Public(01)10827002523538(17)190426(10)6917368
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-6.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2016
Supplement Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR